Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 123, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 9, 2016, 6:47 PM CDT for Sunflower County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 9, 2016, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:37 PM CDT | FLASH FLOOD | Indianola, MS | HIGHWAY 82 HAD WATER COVERING THE ROAD BETWEEN INDIANOLA AND MOORHEAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WGUS54 KJAN 092347
FFWJAN
MSC133-100245-
/O.NEW.KJAN.FF.W.0123.160709T2347Z-160710T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 945 PM CDT
* AT 646 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANOLA...MOORHEAD...SUNFLOWER...HOLLY RIDGE AND BLAINE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3364 9045 3341 9045 3334 9076 3362 9076
3362 9066 3364 9066
$$
DC2 follow-up statements
146 WGUS74 KJAN 100049 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 749 PM CDT SAT JUL 9 2016 MSC133-100245- /O.CON.KJAN.FF.W.0123.000000T0000Z-160710T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUNFLOWER MS- 749 PM CDT SAT JUL 9 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN SUNFLOWER COUNTY... AT 745 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING DUE TO THUNDERSTORMS OVER CENTRAL SUNFLOWER COUNTY. WATER WAS REPORTED OVER HIGHWAY 82 BETWEEN INDIANOLA AND MOORHEAD. THREE TO FIVE INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... INDIANOLA...MOORHEAD...SUNFLOWER AND HOLLY RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3341 9045 3334 9076 3356 9076 3357 9045 $$ DC
594 WGUS74 KJAN 100121 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 821 PM CDT SAT JUL 9 2016 MSC133-100130- /O.CAN.KJAN.FF.W.0123.000000T0000Z-160710T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUNFLOWER MS- 821 PM CDT SAT JUL 9 2016 ...THE FLASH FLOOD WARNING FOR SOUTHERN SUNFLOWER COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3341 9045 3334 9076 3356 9076 3357 9045 $$ DC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:16 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 9, 3:16 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 316 PM CDT SAT JUL 9 2016 .DISCUSSION...Outflow boundary from overnight MCS in AR/TN has slowed to a crawl across northeast LA/northcentral MS, but has served as a good focus for showers and thunderstorms this afternoon. The GFS brings this boundary south early this evening before moving it back north overnight and continues to crank out QPF despite the loss of heating. Weak mid level shortwave/cyclonic shear axis looks to become a fixture over the forecast area through at least mid week. As a result, better mid level lapse rates will combine with PWs near 2 inches and daytime heating to produce a good scattering of showers and thunderstorms each day. As such, the increased cloud cover and rainfall will give the area some reprieve from the oppressive heat of late. As has been the case today, a limited risk of severe thunderstorms looks to exist again for Sunday with the better lapse rates and the 20-25 knots of deep layer shear remaining over the region. Damaging wind gusts and frequent lightning appear to be the primary hazards expected. Will include as such in the HWO. The heat looks to make a return by mid to late week as ridging from the northwest will give the shear axis a nudge to the east allowing drier/warmer air to increase in the column over the forecast area. The reduced convection and cloud cover should allow maximum temperatures to return to the mid 90s as heat indices push into the lower 100s. The models are hinting that the mid level ridge may begin to break down somewhat moving into the weekend which should yield better lapse rates and an increase in the diurnal convective activity./26/ && .AVIATION...VFR conditions will prevail for the most part through much of the period. The Scattered thunderstorms will continue through the afternoon and early evening hours, and these may bring brief cig/visby reductions and strong wind gusts at times./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 92 73 92 / 32 56 31 46 Meridian 73 93 73 92 / 35 53 41 50 Vicksburg 75 92 74 92 / 39 53 36 31 Hattiesburg 76 92 75 91 / 25 61 29 49 Natchez 75 91 75 91 / 29 47 18 35 Greenville 74 91 73 93 / 51 54 22 39 Greenwood 74 89 73 90 / 45 55 18 41 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 9, 2:24 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT SAT JUL 9 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-066-101930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-JONES- 224 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. DAMAGING WIND GUSTS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY. LAZ015-016-023>026-MSZ053-054-059>065-072>074-101930- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 224 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY. DAMAGING WIND GUSTS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 9, 5:21 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT SAT JUL 9 2016 MSZ056-057-065-066-092245- JASPER MS-SMITH MS-COVINGTON MS-JONES MS- 521 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COVINGTON... NORTHWESTERN JONES...SOUTHWESTERN JASPER AND SOUTHEASTERN SMITH COUNTIES UNTIL 545 PM CDT... AT 521 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TAYLORSVILLE...OR 9 MILES SOUTHWEST OF STRINGER... MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN COVINGTON...NORTHWESTERN JONES...SOUTHWESTERN JASPER AND SOUTHEASTERN SMITH COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: SOSO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3184 8951 3191 8933 3176 8915 3160 8938 TIME...MOT...LOC 2221Z 310DEG 14KT 3175 8935 DC
Special weather statement, Jul 9, 5:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SAT JUL 9 2016
MSZ018-019-034-092330-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
547 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
SOUTHEASTERN BOLIVAR AND SOUTHERN SUNFLOWER COUNTIES UNTIL 630 PM
CDT...
AT 547 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOLLY RIDGE...OR NEAR INDIANOLA...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE AROUND 550 PM CDT.
INDIANOLA AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 9045 3350 9045 3334 9069 3351 9091
3364 9075
TIME...MOT...LOC 2247Z 298DEG 15KT 3350 9074
DCSpecial weather statement, Jul 9, 5:57 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SAT JUL 9 2016
ARZ074-075-092330-
ASHLEY AR-CHICOT AR-
557 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND
NORTHEASTERN ASHLEY COUNTIES UNTIL 630 PM CDT...
AT 557 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTROSE...OR 13 MILES SOUTH OF DERMOTT...MOVING SOUTHEAST AT 35
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MONTROSE AROUND 600 PM CDT.
PORTLAND AROUND 605 PM CDT.
MCMILLAN CORNER AROUND 615 PM CDT.
LAKE VILLAGE AROUND 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 9165 3339 9146 3346 9145 3343 9114
3341 9121 3340 9121 3338 9118 3316 9137
3332 9171
TIME...MOT...LOC 2257Z 293DEG 28KT 3335 9152
JCSpecial weather statement, Jul 9, 5:57 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 557 PM CDT SAT JUL 9 2016 MSZ066-100000- JONES MS- 557 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILL CREEK TO NEAR ELLISVILLE. MOVEMENT WAS SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... TUCKERS CROSSING AROUND 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3151 8920 3166 8927 3172 8894 3157 8894 TIME...MOT...LOC 2257Z 337DEG 7KT 3168 8896 3164 8917 DC
Special weather statement, Jul 9, 6:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 621 PM CDT SAT JUL 9 2016 MSZ043-048-049-100000- MADISON MS-HINDS MS-RANKIN MS- 621 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL MADISON AND EAST CENTRAL HINDS COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER FLOWOOD...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BRANDON AROUND 630 PM CDT. FANNIN AROUND 645 PM CDT. GOSHEN SPRINGS AROUND 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3224 9016 3241 9023 3253 8990 3229 8982 TIME...MOT...LOC 2321Z 252DEG 17KT 3235 9008 DC
Special weather statement, Jul 9, 6:41 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT JUL 9 2016
MSZ019-034-100030-
SUNFLOWER MS-WASHINGTON MS-
641 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
SOUTHWESTERN SUNFLOWER COUNTIES UNTIL 730 PM CDT...
AT 641 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LELAND...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TRIBBETT AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 9077 3328 9056 3327 9072 3326 9073
3325 9088 3340 9101
TIME...MOT...LOC 2341Z 328DEG 11KT 3339 9084
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:40 PM CDT | Special Weather Statement | JAN | Noxubee | 35 min |
| Jul 9, 12:41 PM CDT | Special Weather Statement | JAN | Holmes | 34 min |
| Jul 9, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 61 min |
| Jul 9, 1:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 9, 1:59 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 9, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 23 min |
| Jul 9, 2:12 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| Jul 9, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 34 min |
| Jul 9, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 42 min |
| Jul 9, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 47 min |
| Jul 9, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 32 min |
| Jul 9, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 35 min |
| Jul 9, 3:46 PM CDT | Special Weather Statement | JAN | Newton | 44 min |
| Jul 9, 3:49 PM CDT | Special Weather Statement | JAN | Choctaw, Winston | 26 min |
| Jul 9, 3:53 PM CDT | Special Weather Statement | JAN | Newton | 52 min |
| Jul 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 58 min |
| Jul 9, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 51 min |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Neshoba, Newton | 51 min |
| Jul 9, 4:30 PM CDT | Special Weather Statement | JAN | Winston | 45 min |
| Jul 9, 4:37 PM CDT | Special Weather Statement | JAN | Coahoma | 38 min |
| Jul 9, 5:09 PM CDT | Special Weather Statement | JAN | Neshoba | 51 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 9, 5:47 PM CDT | Special Weather Statement | JAN | Sunflower | 43 min |
| Jul 9, 6:21 PM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Jul 9, 6:41 PM CDT | Special Weather Statement | JAN | Washington | 49 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.